I was diagnosed with hypothyroidism in June and also diagnosed with chronic migraine 3 days ago by a neurologist. So I am a mess right now with over 30 symptoms (too many to list). My neurologist also requested for a "bubble test" for me to look for indications of PFO. I've read a lot of information regarding the symptoms for hypothyroidism but none of them linked my thyroid disease to my migraines, hand tremor, and vision problems which include blurred vision, difficulty focusing, and seeing colored dots (mainly red but sometimes blue and green). I know that migraine is a common symptom of PFO but I have not found any reference that links PFO with hand tremor and seeing colored dots which are also not common indications of chronic migraine or hypothyroidism.
I would like to find out the cause of these symptoms ( thyroid, PFO, migraine, or something else) so I can track the symptoms based on the treatment I am recieving.
It sounds like you have a complicated history that may be difficult to sort through over the internet, but I will give you some thoughts. First off, if your hand tremor and some of your symptoms started after treatment with synthroid (levothyroxine) for your hypothyroidism, I would make sure you are not receiving too much thyroid medication. Too much levothyroxine can make you very jittery, make your hands shake, etc. Sometimes generic levothyroxine can have a different potency than brand name levothyroxine. An endocrinologist can help adjust your medications and make sure you are on an appropriate dose.
As for the PFO and migraine questions, there is an association between migraines with visual aura and PFOs. Visual aura are visual symptoms that begin before or during a migraine. These aura can also happen without the classic headache. There have been studies in which the PFO is closed and these symptoms go away. We don't really know if PFOs cause migraines. It sounds like you don't have the results of your echocardiogram yet, so I would wait to see if this is even applicable to you.
The visual symptoms you are describing could be due to migraines alone. You are right that the hand trembling doesn't seem to fit. I would make sure your thyroid medication dosing is appropriate. You may want to consider switching to brand name levothyroxine to see if it makes a difference. Again, I would discuss this with an endocrinologist. Primary care doctors will often adjust these types of medications, but if you're having this much trouble, it may be worth seeing a specialist.
Lastly, if you are taking any herbal supplements, over the counter medications, etc, make sure you let your doctor know as they can interact with prescription drugs.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.